• Has anybody taken chemo pills

    Asked by Buttercup on Friday, March 1, 2013

    Has anybody taken chemo pills

    I had been on carbo and gemzar but they messed up my blood counts. They stopped the carbo but some of the nodules grew larger. Now they are going to put me on chemo pills. They are called Tarceva. Has anybody else taken these pills and if so what kind of results did you have. What were the side effects? Thanks for any info you can give.

    6 Answers from the Community

    6 answers
    • carm's Avatar

      I am sure that many will respond to your post, until then let me give you a link regarding Tarceva from the website chemocare. I am an oncology nurse and I think this link will answer some of your questions. Best of luck to you, Carm RN.


      over 3 years ago
    • SueRae1's Avatar
      SueRae1 (Best Answer!)

      OMG! I had the same reaction to carbo and gemzar, and will be starting a clinical trial next week using Tarceva (Erlotinib) and metformin to treat advanced triple negative breast cancer. I was on sunitinib, a drug in the same class, for my advanced kidney cancer. The worst side effects I had from that drug was mouth sores and fungal infections which seem to be on the list in the the link that Carm posted. One thing I like about pills, is that it really allowed me to manage my energy better, and once I stabilized, I only went to the hospital once a month to see my doctor.

      let's keep in touch and compare our side effects.

      over 3 years ago
    • CAS1's Avatar

      I have two friends who have been on Tarceva for more than 2 years and both are doing great..Continue to work and live life very well..Both had initial rash which is a good sign that its working. All cancer was reduced and they have been stable for more than two years. I wish this for you..I have fingers crossed.

      over 3 years ago
    • SouthernMom's Avatar

      I was on a different type of oral chemo, but what I remember the most was the nausea and stomach discomfort. Like other types, the effects were cumulative, so by the second round, I was vomiting continuously, so much so that I couldn't always keep down the chemo pills themselves and ended up in the hospital, too. So, of course my oncologist switched methods. Take solace however, she stated that the severity of my reaction was pretty rare. I am sure that you will have a much better experience! Best of luck!

      over 3 years ago
    • Amayasmeme's Avatar

      I have been taking Tarceva since June 2012. Initially I had the acne, diarrhea, nausea and hair loss. At this point, the rash has moved to my body and no longer on my face, I still have bouts with diarrhea and my whole body is ultra dry. All in all, my side effects are manageable and I have had positive results. My largest tumor has been reduced to half it's side. I have seen a lot of good results for other people. Best wishes!!

      over 3 years ago
    • sap525's Avatar

      My husband is currently on Tarceva. He had diarrhea and developed a rash.but with medication the rash is gone and the diarrhea has slowed down . It seems to be working.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more lung cancer questions.  Also, don't forget to check out our Lung Cancer page.